It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-16-2005, 10:57 AM   #1
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
New here

Hi everyone, not sure if I should be here or not, but maybe I can get some insight from some of you. I had a child in July and was diagnosed with pp depression, went on paxil then prozac, then kept upping my dose etc. So I quit taking it and I would get so much energy and I could be up half the night and still get up and exercise etc. Actually started running instead of walking in the evening. anyhow, I ended up eating like 30 prozac one morning and my husband found out and took me to er. so they wanted to admit me but let us go. I finished the rest of them the next day, like I couldn't help it and don't know why.

Anyway, Sunday I had a panic attack, never had one before, went to the er again and got admitted to the "nuthouse". I see this dr for like hardly at all and he says I'm bipolar and puts me on depakote. So I started getting really slow and fat (couldn't stop eating). After a week and a half I quit taking it and started throwing up after dinner so I wouldn't gain the weight. Now a week after I quit I go see the psych ( a new one ), so I tell him I am fine and he says ok then you are and tells me to come back in a month (like I'm gonna). Actually I came straight home and cancelled my therapy appt for next week.

The past few days I have been up, up , up (getting up at 2or 3 in the morning). Head just abuzzin'! I love it like this and I feel fine like this. Now I told my husband last night I quit the meds and he is worried that I will crash again.

My question, does any of this sound familiar to anyone or am I just nuts? Does anyone really believe I could be bipolar? Everytime I start taking meds, I tell myself I am fine and should not even be on them so I quit and it starts this whole thing. any input at all I would appreciate. I was keeping a journal with a ppd group, but now I feel like I don't fit there either. The thoughts just keep pouring out and I almost have to write them all down, so I don't forget them. Oh, I am 34 years old, if that matters. Thanks!

 
Sponsors Lightbulb
   
Old 02-16-2005, 11:55 AM   #2
Senior Member
(female)
 
Join Date: Jan 2005
Location: North Richland Hills,TX
Posts: 161
dragon25 HB User
Re: New here

Hi Goofy,

I don't have much advice except follow your doctor's orders and if you want get a second opinion. I will say denial comes first! It sure did with me and I quit taking the meds. Big mistake! I suggest showing your doctor your journal too, if it isn't too private. Good luck to you and keep on writing!

Love,
Dragon

 
Old 02-16-2005, 12:18 PM   #3
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: New here

Thanks Dragon.

I have been jumping on and off meds for the past couple of months and gone from ecstatic to wanting to jump off a building. This new dr doesn't even know me. I took my journal to my therapist hoping she can see some kind of pattern, and at my last appt she sort of insinuated that I was attention seeking, so of course I quit my meds right after that and figured why should I be faking anything. These people are infuriating and I have been denying not only that I do not have ppd nor bipolar, but such things do not even exist. Or maybe only for the next guy. I think I will hang around here for a while and try to see if I have anything in common. Lori

 
Old 02-16-2005, 05:08 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: quincy, wa, usa
Posts: 778
kiehn HB User
Re: New here

Hi Lori
Honestly, yes you sound bipolar and denial is a major symptom. Now finding a
doc and therapist you like is a whole different issue, but dont give up. Remember
those doc's and therapist are human first and if I might be blunt some of them are
idiots. Of course someone else might say takes one to know one, so I guess that
makes me one too, lol.

There are mood stabilizer meds that dont casue weight gain sucha s Lamical or
trileptal. My p-doc told me the antiphychotic meds can work for bipolar as well.
Those that dont cause weight gain are: Geodon or Abilify. Seroquel only has
a 10% chance of weight gain.

Another fact to keep in mind is the Bipolar disorder get worse with age, so I hope
you decide to find someone soon. Take Care, K

 
Old 02-16-2005, 08:20 PM   #5
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: New here

thanks k, i actually spoke with someone on the phone yesterday who is going to try and help me find someone who has some kind of idea what they are talking about around here. i appreciate the support! i hope to get to know some of you better! Lori

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Where Do I go from here? stillinshock HIV/AIDS Living With 14 10-14-2011 10:09 AM
Most people here have stress problem. sico Heart Disorders 11 04-27-2010 11:44 AM
So Freaking out here..Please read regarding HUGE diet boo boo model1979 Weight Loss 3 04-20-2010 10:45 AM
Need help/opinions here!! feelbad Pain Management 4 11-13-2005 03:14 PM
Does anyone here REALLY Understand? Samantha317 Depression 746 10-21-2005 09:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1166), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!